Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 40, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 10, 2008, 12:06 AM EST. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2008, 12:06 AM EST (05:06 UTC)
- Expired
- Nov 12, 2008, 3:58 PM EST
- In force
- 64 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS72 KKEY 100506 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1206 AM EST MON NOV 10 2008 GMZ052>054-072>075-101200- /O.NEW.KKEY.SC.Y.0040.081110T0506Z-081110T1200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1206 AM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE ATLANTIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
11 follow-up statements
000 WHUS72 KKEY 100911 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EST MON NOV 10 2008 GMZ031-032-033-101530- /O.EXB.KKEY.SC.Y.0040.000000T0000Z-081110T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 415 AM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY AND GULF WATERS DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ GMZ052-053-054-072-073-074-075-101530- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081110T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 415 AM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS DUE TO SUSTAINED SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
000 WHUS72 KKEY 101513 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1013 AM EST MON NOV 10 2008 GMZ031>033-052>054-072>075-102200- /O.CON.KKEY.SC.Y.0040.000000T0000Z-081110T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1013 AM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... YOUR NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL KEYS WATERS DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DFM/BS
000 WHUS72 KKEY 102049 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 349 PM EST MON NOV 10 2008 GMZ031>033-102200- /O.CAN.KKEY.SC.Y.0040.000000T0000Z-081110T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- 349 PM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IS CANCELED... YOUR NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL CRAFT ADVISORY FOR THE GULF-SIDE WATERS AND FLORIDA BAY. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION HERE AS WINDS WILL BE NEAR 20 KNOTS THIS EVENING AND SEAS WILL APPROACH SIX FEET IN OUR OFFSHORE CHOKOLOSKEE WATERS. $$ GMZ052>054-072>075-110400- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081111T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 349 PM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE WATERS ON THE ATLANTIC SIDE FROM OCEAN REEF TO DRY TORTUGAS. OBSERVATIONS ON THE REEF AND SEA CONDITIONS REPORTED BY SHIPS INDICATE THAT THIS WILL BE NECESSARY THROUGH 1100 PM THIS EVENING. WE WILL EVALUATE THIS AND MAKE A NEW DETERMINATION FOR OUR EVENING ISSUANCE SCHEDULED FOR 1030 PM. $$ DFM/APA
000 WHUS72 KKEY 110330 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1030 PM EST MON NOV 10 2008 GMZ052>054-072>075-111000- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081111T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1030 PM EST MON NOV 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE WATERS ON THE ATLANTIC SIDE FROM OCEAN REEF TO DRY TORTUGAS. OBSERVATIONS ON THE REEF AND SEA CONDITIONS REPORTED BY SHIPS INDICATE THAT THIS WILL BE NECESSARY THROUGH 1100 PM THIS EVENING. WE WILL EVALUATE THIS AND MAKE A NEW DETERMINATION FOR OUR EVENING ISSUANCE SCHEDULED FOR 1030 PM. $$
000 WHUS72 KKEY 110910 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EST TUE NOV 11 2008 GMZ052-053-054-072-073-074-075-111530- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081111T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE FLORIDA KEYS NATIONAL MARINE SANCTUARY- 415 AM EST TUE NOV 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS TODAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ BS
000 WHUS72 KKEY 111531 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 AM EST TUE NOV 11 2008 GMZ052>054-072>075-112200- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081111T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1031 AM EST TUE NOV 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR ATLANTIC WATERS TODAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WE EXPECT WIND SPEEDS OF 20 TO 33 KNOTS...AND OR SEAS 7 FEET OR HIGHER. THESE WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DFM
000 WHUS72 KKEY 112045 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 345 PM EST TUE NOV 11 2008 GMZ052>054-072>075-120445- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081112T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 345 PM EST TUE NOV 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR ATLANTIC WATERS TONIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS...AND SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WE EXPECT WIND SPEEDS OF 20 TO 33 KNOTS...AND OR SEAS 7 FEET OR HIGHER. THESE WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ DFM
000 WHUS72 KKEY 120421 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1121 PM EST TUE NOV 11 2008 GMZ052>054-072>075-120900- /O.CON.KKEY.SC.Y.0040.000000T0000Z-081112T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1121 PM EST TUE NOV 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF DRY TORTUGAS OUT 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
000 WHUS72 KKEY 120853 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 353 AM EST WED NOV 12 2008 GMZ052>054-072>075-121600- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081112T1600Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 353 AM EST WED NOV 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF DRY TORTUGAS OUT 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
000 WHUS72 KKEY 121518 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1018 AM EST WED NOV 12 2008 GMZ052>054-072>075-122200- /O.EXT.KKEY.SC.Y.0040.000000T0000Z-081112T2200Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1018 AM EST WED NOV 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT THIS AFTERNOON... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC FROM OCEAN REEF TO 20 NAUTICAL MILES WEST OF DRY TORTUGAS OUT 60 NAUTICAL MILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. $$ APA
000 WHUS72 KKEY 122058 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST WED NOV 12 2008 GMZ052>054-072>075-130400- /O.CAN.KKEY.SC.Y.0040.000000T0000Z-081112T2200Z/ /O.NEW.KKEY.SW.Y.0022.081112T2031Z-081113T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 400 PM EST WED NOV 12 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR SEAS OF 7 FEET OR HIGHER ON THE OFFSHORE ATLANTIC WATERS SOUTH OF THE KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 9:55 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 9, 9:55 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
955 PM EST SUN NOV 9 2008
.DISCUSSION...
PALOMA CONTINUES TO WEAKEN OVER THE EASTERN PORTION OF CUBA LATE
THIS EVENING. LOCAL BREEZES REMAIN FRESH OUT OF THE NORTH TO
NORTHEAST WITH LINGERING SMALL AND SHALLOW SHOWERS OVER THE SOUTHERN
ATLANTIC WATERS AT THIS TIME. BUT THESE ARE DIMINISHING QUITE
RAPIDLY. LATE EVENING SATELLITE IMAGES INDICATE LAYERED CLOUDS ARE
FAVORING THE EASTERN HALF OF THE ISLAND CHAIN...BUT BREAKS ARE
BECOMING MORE PREVALENT OVER THE ATLANTIC WATERS WELL AWAY FROM THE
UPPER KEYS THIS EVENING. TEMPERATURES ARE IN THE MIDDLE 70S ALONG
THE ISLAND CHAIN WITH DEWPOINTS IN THE MIDDLE 60S...WITH A MUCH
WEAKENED COLD FRONT DRAPED JUST TO THE SOUTHEAST OF OUR SERVICE AREA.
THE LATE EVENING LOCAL SOUNDING SHOWS DRIER AIR HAS DESCENDED
THROUGH THE MIDDLE LAYERS...AND SUPPORTS THE CUDJOE PROFILER WITH
FRESH BREEZES NOW EXTENDING ALMOST TO 5 KFT. WE EXPECT TO SEE THESE
BREEZES CONTINUE THROUGH THE OVERNIGHT PERIOD. SATELLITE SUGGESTS
THAT THE CLOUD COVERAGE WILL DIMINISH ENOUGH TO GO PARTLY CLOUDY
OVER THE ENTIRE STRETCH OF THE ISLAND CHAIN OVERNIGHT. AND THE
CHANCE OF MEASURABLE PRECIPITATION IS NOT WORTH A MENTION AT ANY
LOCATION. WILL RECOMBINE THE ENTIRE FLORIDA KEYS ON AN UPDATE TO
TAKE CARE OF THOSE SMALL ADJUSTMENTS.
&&
.MARINE...
ALL SHORT RANGE GUIDANCE POINTS TO SLIGHTLY HIGHER BREEZES OVER THE
ATLANTIC WATERS OVERNIGHT...TAPERED BACKED BY ABOUT 5 KNOTS OR SO AS
ONE MOVES THROUGH THE NORTHERN ZONES. EXPECT NO SIGNIFICANT CHANGES
ON THE LATE EVENING MARINE UPDATE.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS. VFR
BASED CEILINGS IN THE LOWER AND MID LEVELS WILL CONTINUE TO WAFT IN
AND OUT OF EXISTENCE...BUT LITTLE IN THE WAY OF PRECIPITATION OR
MVFR CEILINGS ARE EXPECTED AT THE TERMINALS. SURFACE WINDS WILL
CONTINUE OUT OF THE NORTH AT 10 TO 15 KNOTS AND GUSTY...ALL OF IT
GOING INTO THE CROSSWIND COMPONENT.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ052-GMZ053-GMZ054-GMZ072-GMZ073-
GMZ074-GMZ075.
&&
04/11/WAH
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Nov 9, 6:00 AM EST, 18 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST SUN NOV 9 2008 FLZ076>078-GMZ031>033-052>054-072>075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST SUN NOV 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ON ALL WATERS TODAY. WINDS WILL BE FROM THE NORTHEAST BETWEEN 15 AND 20 KNOTS. SEAS IN THE ATLANTIC WATERS OUTSIDE THE REEF ARE EXPECTED TO BUILD TO BETWEEN 4 AND 6 FEET...BUT SEAS WILL BE HIGHER IN THE GULF STREAM. A SMALL CRAFT ADVISORY WILL LIKELY BE IN PLACE ACROSS THE ATLANTIC WATERS TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS IN EXCESS OF 20 KNOTS AND OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE ACROSS THE ATLANTIC WATERS ON MONDAY DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF NEAR 20 KNOTS. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ON FLORIDA BAY AND THE GULF WATERS ON MONDAY. SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION ACROSS THE ATLANTIC WATERS ON MONDAY NIGHT DUE TO SUSTAINED NORTH TO NORTHEAST SURFACE WINDS OF 15 TO 20 KNOTS. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED VETERANS DAY THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.